Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



General solution of Reynolds equation for a journal bearing of finite width

Author: L. N. Tao
Journal: Quart. Appl. Math. 17 (1959), 129-136
MSC: Primary 76.99
DOI: https://doi.org/10.1090/qam/134092
MathSciNet review: 134092
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] O. Reynolds, "On the theory of lubrication," Phil. Trans. Roy. Soc. London, Ser. A, 177, 157-234 (1886)
  • [2] A. G. M. Michell. "The lubrication of plane surface," Z. Math. u. Phys. 52, 123-137 (1905)
  • [3] (a) M. Muskat, F. Morgan and M. W. Meres, "The lubrication of plane sliders of finite width," J. Appl. Phy. 11, 208-219 (1940); (b) M. Muskat and F. Morgan, "The theory of the thick film lubrication of a complete journal bearing of finite length," J. Appl. Phy. 9, 393-409 (1938)
  • [4] A. Sommerfeld, "Zur Hydrodynamischen Theorie der Schmiermittel Reibung," Z. Math. u. Phys. 50, 97-153 (1904)
  • [5] M. C. Shaw and E. F. Macks, "Analysis and lubrication of bearings," McGraw-Hill Book Co., New York, 1949, p. 242
  • [6] M. J. Jacobson, A. Charnes and E. Saibel, "The complete journal bearing with circumferential oil inlet," Trans. ASME 77, 1179-1183 (1955)
  • [7] E. L. Ince, Ordinary Differential Equations, Dover Publications, New York, 1944. MR 0010757
  • [8] (a) E. T. Whittaker and G. N. Watson, "A course of modern analysis," 4th ed., Cambridge Univ. Press, London, 1952, pp. 576-577; (b) A. Erdelyi (Ed.), "Higher transcendental functions," vol. III, McGraw-Hill Book Co., New York, 1955, pp. 57-62
  • [9] Oskar Perron, Die Lehre von den Kettenbrüchen, Chelsea Publishing Co., New York, N. Y., 1950 (German). 2d ed. MR 0037384
  • [10] A. Kingsbury, "On problems on the theory of fluid film lubrication with an experimental method of solution," Trans. ASME 53, 59-75 (1931)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.99

Retrieve articles in all journals with MSC: 76.99

Additional Information

DOI: https://doi.org/10.1090/qam/134092
Article copyright: © Copyright 1959 American Mathematical Society

American Mathematical Society